What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 15, 7:16 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 15, 7:16 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
816 PM EDT Thu Aug 15 2019
.UPDATE...
Stratiform precipitation with a few embedded thunderstorms remain
across Southwest FL this evening. While most of us to the north
have seen a reprieve this evening, a similar scenario to what we
saw last night is likely to develop before midnight with heavy
showers and storms forming over the Eastern Gulf waters and
advancing into the Nature Coast and Tampa Bay regions. The
flooding threat will persist into the weekend as grounds are very
saturated and water tables are high which will keep thresholds
lower than what Florida is typically used to. Remember, turn
around and don't drown if you encounter flooded roadways... Other
than some minor PoP adjustments, no other significant changes
were necessary this evening.
&&
.AVIATION...
Prevailing VFR with the exception of PGD, FMY, and RSW which will
continue to experience RA and VCTS through at least 03Z. VCTS
will be carried for all TAF sites through the period, and these
storms could produce brief VSBY/CIGS restrictions. Winds generally
southwest and will become gusty at times along coastal TAF sites
tomorrow afternoon.
&&
.MARINE...
Ridging will stay south of Florida into the weekend with
prevailing southwest winds but will eventually shift by Sunday.
SCEC will be hoisted for tonight across the northern offshore
waters. Isolated showers and thunderstorms will be possible at any
time, especially during the early to late morning hours and this
could bring locally higher winds and waves along with dangerous
lightning.
&&
.Preliminary Point Temps/PoPs...
TPA 77 86 76 89 / 50 70 40 40
FMY 77 88 75 91 / 90 50 10 40
GIF 75 86 74 91 / 40 60 20 40
SRQ 77 86 75 91 / 60 70 30 40
BKV 75 86 74 88 / 50 70 50 50
SPG 77 87 76 89 / 60 70 40 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch through Friday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...42/Norman
UPPER AIR...19/Hurt
DECISION SUPPORT...11/McKaughanIn the hours before
Local storm report, Aug 15, 2:54 PM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
354 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 1 WNW SARASOTA 27.34N 82.56W
08/15/2019 M46 MPH GMZ853 FL MESONET
MESONET STATION XSRB SARASOTA BAY MARKER 17.
&&Special weather statement, Aug 15, 2:57 PM EST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
357 PM EDT Thu Aug 15 2019
FLZ155-160-255-260-152030-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
357 PM EDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR MANATEE AND NORTHWESTERN SARASOTA
COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Bradenton to near Gulf Gate Estates.
Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Lakewood Ranch, Ellenton, Sarasota
Springs, South Gate Ridge, Lake Sarasota, North Sarasota, Memphis,
Sarasota Bradenton Airport, West Samoset, Southgate, Myakka River
State Park, The Meadows, South Bradenton, Myakka City, Parrish, West
Bradenton and Kensington Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2765 8254 2765 8232 2726 8208 2715 8242
2755 8268
TIME...MOT...LOC 1957Z 241DEG 19KT 2750 8263 2722 8245
TBWLocal storm report, Aug 15, 3:36 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
436 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 2 ENE SARASOTA 27.35N 82.52W
08/15/2019 M42 MPH SARASOTA FL MESONET
MESONET STATION XSAR SARASOTA.
&&Special weather statement, Aug 15, 4:38 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
538 PM EDT Thu Aug 15 2019
FLZ162-165-262-265-152215-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
538 PM EDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLOTTE AND
NORTHWESTERN LEE COUNTIES UNTIL 615 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Pineland, or 11 miles south of Punta Gorda, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Coral, Punta Gorda, Babcock Webb Wma, Charlotte County Airport,
Pineland, Pine Island Center, Matlacha, Burnt Store Marina, Tropical
Gulf Acres, Charlotte Park, Cleveland, Bokeelia, Pirate Harbor,
Solana and North Fort Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2660 8215 2673 8226 2704 8190 2703 8187
2682 8171
TIME...MOT...LOC 2138Z 233DEG 25KT 2677 8207
TBWSpecial weather statement, Aug 15, 5:12 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
612 PM EDT Thu Aug 15 2019
FLZ162-165-262-265-152300-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
612 PM EDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARLOTTE AND LEE
COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
Iona, or near Cape Coral, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cape Coral, Fort Myers, Lehigh Acres, East Dunbar, Palmona Park,
Southwest Florida Airport, Harlem Heights, Babcock Webb Wma, Lochmoor
Waterway Estates, Iona, Cypress Lake, San Carlos Park, McGregor, Pine
Manor, Charleston Park, Matlacha Isles-Matlacha Shores, Olga,
Buckingham, Villas and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2658 8210 2677 8199 2692 8181 2680 8156
2671 8157 2652 8156 2642 8199
TIME...MOT...LOC 2212Z 249DEG 24KT 2653 8195
TBW